MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 5F MICROEZ MICROINTRODUCER SAFETY KIT; CATHETER INTRODUCER

BARD ACCESS SYSTEMS 5F MICROEZ MICROINTRODUCER SAFETY KIT; CATHETER INTRODUCER
Catalog Number 0688950
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/10/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that in preparation for picc insertion, the provider accessed the patient's right basilica vein.A microez introducer guide wire (35cm) was threaded with resistance.The introducer was threaded over wire.When provider was trying to reverse the wire they were unable to do so.An x-ray was done and the alleged knot in the guide wire was noted.An incision was made to remove it and the patient required sutures to close the wound.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the reported incident of a knot in the guidewire was confirmed, but the exact cause of the complaint is unknown.The guidewire was received with a slipknot tied 32.5cm from the proximal end of the guidewire.A microscopic examination of the guidewire revealed dislocations in adjoining coils of the coil wire at the knot.A tactual investigation revealed that the coil wire was intact over the core wire.It was reported that the guidewire was advanced in the right basilica vein with resistance during use.It is possible that the wire inadvertently folded over itself and was twisted into a knot within the vein.No manufacturing related defects were noted on the complaint sample.No further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.

Brand Name
5F MICROEZ MICROINTRODUCER SAFETY KIT
Common Device Name
CATHETER INTRODUCER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5398685
Report Number3006260740-2016-00009
Device Sequence Number453390
Product Code DYB
UDI-Device Identifier00801741038426
UDI-Public(01)00801741038426
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K915167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 01/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0688950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/29/2016
Supplement Report FDA Received Date04/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;